I just started Buspirone on Monday. it is now Thursday. I started taking it for panic attacks. but now I feel like after starting Buspirone my anxiety has gotten worse. I called my Dr yesterday and she told me that the effects of Buspirone take about a week, so to go through the weekend and see how the medication takes effect. But I feel like I am having more panic attacks. Before it was just when I went out of town by myself. Now I am having them at home which I never had before. My question is has anyone else gone through the panic getting worse before it actually got better?
Buspar worse before getting better?
Question posted by elle1308 on 6 Dec 2018
Last updated on 17 June 2020
I started Buspirone on a Wednesday and started seeing better results within the hour. I was finally able to take a nap. It's been 2 weeks today and my anxiety has improved. I have other symptoms like lightheadedness, brain or head tingles, and fatigue. But I was told that you feel worse before you feel better, and to get through the first 4 to 6 week trial period. Buspar has not affected my sex life unlike other medications like Lexapro or fluoxetine. I hope this helped.
Not sure if this will help but I was prescribed Buspirone Many years ago and was not able to take it for the same reasons. I knew within the 1st day or 2. Trust your gut and your instincts. Your body lets you know
My Dr. prescribed me 60 mg daily but I have found that it is too much. With his approval, I've lowered to 45 and that seems to be good for me. Do the generic brands make a big difference? I got mine filled today and the brand is Accord, which I've never had. But I've heard the Accord Klonopin doesn't work as well. Idk what the brand is I've been taking.
Everyone is different and everyone reacts differently to medications, but from my own personal experience with buspirone I can personally say it does get better. I’ve been taking buspirone for about two months now and I didn’t think I was going to make It through the first few weeks. My anxiety was worse I was nauseous, but I stuck with it. One day I took it and it was like poof no side effects and I feel ten times better physically and mentally. I say if you can try and wait it out because the benefits are great
Hi, elle! I agree with GMc. While increased anxiety and panic attacks are not listed as reported side effects nervousness, restlessness, unusual excitement, and emotional lability are... and those might be pushing you into the panic attacks.
"Buspirone in general takes at least one to two weeks to have an initial effect and generally can take up to four to six weeks to actually have its full clinical effect. "
Your doctor might recommend temporarily lowering your dose to help your metabolism better adjust to the medication, but remember also that side effects generally only last for a few days to a week or so.
Best regards and I hope the buspirone will work as well for you as it has for me!
Hi elle: You didn't mention what mg. dose you were started out on. Your starting dose may be too high for you. Your doctor might tell you it is ok to split the tablets and take half doses in the beginning since you are having more anxiety after just starting out. I have taken buspirone for over three years for anxiety and panic attacks. For me, I am more successful when starting out on a low dose, such as 5mgs two or three times a day. Then your doctor can increase your dose when needed. The pills are scored so that they can be cut in half. I started having less anxiety within a week, but then it usually takes 6-8 weeks for these type of medications to work to full capacity.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.